Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 162–162 | Cite as

Estrogen

Ischaemia of the deep capillary retinal plexus: 3 case reports
Case report
  • 3 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, three women aged 26−52 years were described, who developed ischaemia of the deep capillary retinal plexus during estrogen therapy for contraception (2 patients) or hormone replacement (1 patient) [routes and dosages not stated].

Case 1: The 32-year-old woman, who had no significant medical or ocular history except for intermittent hypertension, had been receiving estrogen-containing contraceptive pills for many years. At the age of 32 years, she developed pain and swelling in her right knee. Two weeks later, she awoke with a para-central scotoma in her left eye. A few weeks later, she developed more scotoma in the same eye. She reported no eye pain, change in visual acuity or headaches. An ophthalmology and neurology testing, including brain MRI was negative....

Reference

  1. Schofield JR, et al. Deep capillary retinal ischemia and high-titer prothrombin-associated antiphospholipid antibodies: A case series of three patients. American Journal of Ophthalmology Case Reports 14: 105-109, Jun 2019. Available from: URL: http://doi.org/10.1016/j.ajoc.2019.03.010 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations